Alert archive / California / High Wind Warnings in 2026

High Wind Warning 2, NWS Hanford, CA

February 10, 2026Kern County, California

NWS Hanford, CA issued this high wind warning at Feb 10, 2026, 5:52 PM PST for Kern County, California. It was in force for 19 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 10, 2026, 5:52 PM PST (01:52 UTC)
Expired
Feb 11, 2026, 1:00 PM PST
In force
19 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 7:40 PM PSTNON-TSTM WND GST 764 Ssw Grapevine, CAMesonet station 991SE Sce West Grapevine.
Feb 10, 7:50 PM PSTNON-TSTM WND GST 582 Ne Lebec, CAMesonet station PG649 Beartrap Road.
Feb 10, 7:50 PM PSTNON-TSTM WND GST 595 Sw Tehachapi, CAMesonet station SE300 Pigeon Spring (SCE).
Feb 10, 8:30 PM PSTNON-TSTM WND GST 743 Ssw Grapevine, CAMesonet station PG654 Lebec 5NW Digier Rd Hilltop.
Feb 10, 10:00 PM PSTNON-TSTM WND GST 598 Wsw Tehachapi, CAMesonet station SE067 Cummings Valley (SCE).
Feb 11, 12:30 AM PSTNON-TSTM WND GST 793 Sse Grapevine, CAMesonet station 196SE Grapevine (SCE).
Feb 11, 3:50 AM PSTNON-TSTM WND GST 651 Ne Lebec, CAMesonet station 416PG Tejon Overlook.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2026-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2026-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS76 KHNX 110152
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
552 PM PST Tue Feb 10 2026

CAZ335-111000-
/O.UPG.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/
/O.NEW.KHNX.HW.W.0002.260211T0152Z-260211T2100Z/
Grapevine-
Including the cities of Grapevine and Lebec
552 PM PST Tue Feb 10 2026

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Grapevine.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ300-308-313-334-336-338-111000-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert
Slopes-
Including the cities of Tehachapi, Mojave, San Luis Reservoir,
Taft, Blackwells Corner, Frazier Park, and McKittrick
552 PM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert 
  Slopes, Tehachapi, West Side Mountains South of 198, and West Side 
  Mountains north of 198.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EW
3 follow-up statements
446 
WWUS76 KHNX 110933
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
133 AM PST Wed Feb 11 2026

CAZ335-111800-
/O.CON.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/
Grapevine-
Including the cities of Lebec and Grapevine
133 AM PST Wed Feb 11 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS 
AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Grapevine.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ300-308-313-334-336-338-111800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert
Slopes-
Including the cities of Taft, Blackwells Corner, Frazier Park,
San Luis Reservoir, McKittrick, Mojave, and Tehachapi
133 AM PST Wed Feb 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert 
  Slopes, Tehachapi, West Side Mountains South of 198, and West Side 
  Mountains north of 198.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMolina
271 
WWUS76 KHNX 111741
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
941 AM PST Wed Feb 11 2026

CAZ335-112100-
/O.CON.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/
Grapevine-
Including the cities of Lebec and Grapevine
941 AM PST Wed Feb 11 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS 
AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Grapevine.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ300-308-313-334-336-338-112100-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert
Slopes-
Including the cities of McKittrick, Frazier Park, Taft,
Blackwells Corner, Tehachapi, Mojave, and San Luis Reservoir
941 AM PST Wed Feb 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Buena Vista, Frazier Mountain Communities, Mojave Desert 
  Slopes, Tehachapi, West Side Mountains South of 198, and West Side 
  Mountains north of 198.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SM
741 
WWUS76 KHNX 112048
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
Issued by National Weather Service Sacramento CA
1248 PM PST Wed Feb 11 2026

CAZ335-112200-
/O.EXP.KHNX.HW.W.0002.000000T0000Z-260211T2100Z/
Grapevine-
Including the cities of Lebec and Grapevine
1248 PM PST Wed Feb 11 2026

...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

The high wind threat has decreased and the warning is being allowed 
to expire.

$$

CAZ300-308-313-334-336-338-112200-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-260211T2100Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Tehachapi-Frazier Mountain Communities-Mojave Desert
Slopes-
Including the cities of Tehachapi, Frazier Park, Blackwells
Corner, Mojave, Taft, McKittrick, and San Luis Reservoir
1248 PM PST Wed Feb 11 2026

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Winds have decreased and the wind advisory is being allowed to 
expire.

$$

WR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 10, 4:57 PM PST, 55 minutes earlier. Its key messages:

  • 1. There is high confidence of more widespread rain and snow until Wednesday. A Winter Storm Warning has been issued for the Sierra Nevada above 6000 feet for Fresno County northward from until Wednesday afternoon. The Winter Weather Advisory remains in effect for the rest of the Sierra Nevada. 2. Stronger winds also anticipated with the midweek system along the Sierra crest and in the lee side of the Coastal Range and Tehachapi Mountains. 3. There is medium confidence of a second system moving through late next weekend bringing additional rain and snow to the region.
Area forecast discussion, Feb 10, 4:57 PM PST, 55 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
457 PM PST Tue Feb 10 2026

.UPDATE...
Updated Air Quality Issues Section.

&&

.KEY MESSAGES...

1. There is high confidence of more widespread rain and snow
until Wednesday. A Winter Storm Warning has been issued for the
Sierra Nevada above 6000 feet for Fresno County northward from
until Wednesday afternoon. The Winter Weather Advisory remains
in effect for the rest of the Sierra Nevada.

2. Stronger winds also anticipated with the midweek system
along the Sierra crest and in the lee side of the Coastal Range
and Tehachapi Mountains.

3. There is medium confidence of a second system moving through
late next weekend bringing additional rain and snow to the
region.

&&

.DISCUSSION...
Mainly light precipitation and virga continues across the region
this morning, based on latest radar data. Today's highs will
generally be milder across the Central Valley, but southeast
winds will be on the rise by this afternoon. The strongest winds
will occur over the mountains, including gusts 50-60 mph. The
best chance for the strongest gusts will be over the Mojave
Desert slopes in eastern Kern County, although many locations
will still observe gusts closer to 50 mph. The upper-level low
associated with the system remains offshore at this time, but
will move inland starting tonight. A slight chance of
thunderstorms will occur this afternoon and again Wednesday
afternoon. Later tonight into Wednesday afternoon, there is also
a marginal risk of excessive rainfall (5-15% chance) over the
Southern California transverse range which will bring a moderate
chance of heavier showers, including a 50-60 percent chance of
at least 0.50 inch of rain, towards the Frazier Park/Pine
Mountain Club area in Kern County. Otherwise, higher elevation
snow will occur in the Sierra Nevada today, with snow levels at
7,000 feet today, lowering to 6,000 feet tonight into Wednesday.
The heaviest snow amounts will be from Yosemite NP to Fresno
County where a Winter Storm Warning remains in effect with
amounts of one to two feet above 7,000 feet. Lesser amounts will
occur from Sequoia NP southward where a Winter Weather Advisory
is in effect, although accumulations of 12 to 18 inches are
projected over the highest elevations.

Precipitation ends Wednesday evening, although lingering
moisture will bring a slight chance of showers into Thursday.
Cooler temperatures with a quiet period are in store for Friday
and Saturday, but the next storm system arrives Sunday.
However, we will monitor for morning fog in the Central Valley.
Confidence continues to increase for a wetter pattern from
Sunday with a series of systems continuing through the middle of
next week. The latest CPC outlooks still favor below average
temperatures and above average precipitation for both the 6-10
day and 8-14 day periods.

&&

.AVIATION...
MVFR to VFR conditions are expected to prevail for the San
Joaquin Valley through the next 24 hours. Winds will increase
from the southeast (10-15 kts with gusts to 20-25 kts) at the
TAF sites after 21Z Tuesday. Precipitation in the mountains is
expected to continue for the next 24 hours, and rainfall in the
Valley is likely to begin at 00Z Wednesday. Mountain obscuring
clouds are expected for the next 24 hours. VFR conditions will
prevail over the Mojave Desert.

&&

.AIR QUALITY ISSUES...
On Wednesday February 11 2026, Fireplace/Wood Stove Burning
Status is: Burning Discouraged in Fresno, Kern, Kings, Madera,
Merced, and Tulare Counties, and Kern (Greater Frazier Park
Area) and Sequoia National Park and Forest.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 PM PST Wednesday for CAZ300-308-313-
334>336-338.
Winter Storm Warning until 4 PM PST Wednesday for CAZ323-326-
327.
Winter Weather Advisory until 4 PM PST Wednesday for
CAZ328>331.
&&

public...BSO
aviation....EW

weather.gov/hanford

Nearby

High Wind Warnings in California, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.